Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Feb 20, 2017, 4:21 AM CST for Bowie County, Cass County, Morris County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2017, 4:21 AM CST (10:21 UTC)
- Expired
- Feb 20, 2017, 5:15 AM CST
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
Counties Bowie County, TX, Cass County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WWUS84 KSHV 201021
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
421 AM CST MON FEB 20 2017
TXZ097-111-112-201115-
Cass TX-Bowie TX-Morris TX-
421 AM CST MON FEB 20 2017
......SIGNIFICANT WEATHER ADVISORY FOR BOWIE COUNTY...CASS AND
EASTERN MORRIS COUNTIES UNTIL 515 AM CST......
At 417 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near De Kalb southward to Naples and
Lone Star, moving east at 40 mph.
Winds in excess of 30 mph will be possible with this line of storms.
Locations impacted include...
Texarkana, Atlanta, Wake Village, New Boston, Nash, Hooks,
Daingerfield, Linden, Hughes Springs, De Kalb, Lone Star, Queen City,
Naples, Redwater, Maud, Omaha, Red Lick, Bivins, Us 259 And I 30
Intersection and Rocky Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3363 9474 3361 9446 3360 9445 3358 9438
3354 9438 3359 9424 3356 9425 3356 9419
3358 9422 3359 9418 3355 9413 3358 9407
3355 9404 3288 9404 3288 9471 3292 9476
TIME...MOT...LOC 1017Z 250DEG 36KT 3330 9469
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Feb 20, 12:03 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Feb 20, 12:03 AM CST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1203 AM CST Mon Feb 20 2017 .AVIATION... Conditions to gradually deteriorate overnight into Monday across the region as an upper level disturbance moves across TX. Shwrs/tstms will move into the E TX terminals around sunrise and will slowly spread ewd throughout the day. MVFR cigs/vsbys will prevail as convection spreads, with some lower categories possible under heavier convection. Otherwise, expect sely winds 5-10 kts overnight, becoming more sly after sunrise Monday. /12/ && .PREV DISCUSSION... /issued 1117 PM CST Sun Feb 19 2017/ DISCUSSION... Removed the rain chances for the early part of tonight and made adjustments to the rest of the overnight hours after midnight and into the day Monday areas and chances of showers and thunderstorms. Also made adjustments to the expected rainfall amounts. A nearly stationary frontal boundary extended from South Central Oklahoma this evening Southeast through Northeast and East texas and Northwest, and Southeast Louisiana, while to the west a cold front trailed South from South Central Oklahoma into Southwest Texas. Aloft a trough of low pressure in the middle levels extended South across the Rockies and across West Texas and into Mexico. The progression of the upper level trough along with a shift East with the associated surface low pressure systems and frontal boundaries and abundant gulf moisture will increase showers and thunderstorms across the Western sections of the Four State Area overnight and area wide for the day Monday. Locally heavy rainfall will be possible during the day Monday. For Monday night the upper trough of low pressure indicated a closing of the South extent of the system into a closed low with showers and thunderstorms lingering overnight and tapering off for Tuesday from Northwest to Southeast over the forecast area. As the closed upper low moves across the Northern Gulf of Mexico rain chances will affect the East and Southeast sections of the region before ending late Tuesday night. Rainfall totals will average around 1-1.5 inches with isolated higher amounts of around 2-3 inches. Flash flood guidance values will be averaging from 2.5 inches per hour to 4.5 inches in 6 hours, and the threat of flash flooding across the Four State Area will be low, however ponding of water in low lying and poor drainage areas and streets will be possible in the heavy downpours. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 73 55 76 / 60 30 10 10 MLU 60 72 56 76 / 70 40 20 10 DEQ 53 75 47 76 / 40 10 10 10 TXK 57 73 52 75 / 50 20 10 10 ELD 58 73 53 75 / 70 30 10 10 TYR 55 74 53 77 / 30 10 10 10 GGG 57 74 53 76 / 40 20 10 10 LFK 59 75 55 77 / 50 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Feb 19, 11:50 AM CST, 16 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1150 AM CST Sun Feb 19 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1150 AM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase late tonight over Southeast Oklahoma and East Texas, just ahead of a slow moving upper-level storm system that will enter the Texas Panhandle and West Texas late. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and embedded thunderstorms will spread east across the region on Monday as an upper-level storm system pushes across Central Oklahoma and Texas. Periods of heavy rainfall will be possible Monday morning over East Texas and Southeast Oklahoma, with rainfall totals of one to two inches possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, Skywarn spotters, and amateur radio operators, should not be needed today or tonight. 05
In the hours before
Special weather statement, Feb 20, 3:11 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 AM CST MON FEB 20 2017
TXZ149-201000-
Cherokee TX-
311 AM CST MON FEB 20 2017
...SPECIAL WEATHER STATEMENT...
At 311 AM CST, Doppler radar was tracking a strong thunderstorm near
Reese, or 8 miles west of Jacksonville, moving northeast at 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jacksonville, Rusk, Bullard, Troup, Alto, Morrill, Mount Selman,
Ponta, Mixon, Reese, Forest, Maydelle, New Summerfield, Gallatin,
Reklaw, Cuney, Teaselville and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3214 9499 3145 9498 3144 9504 3147 9510
3152 9510 3159 9517 3157 9521 3159 9527
3168 9529 3172 9534 3174 9533 3173 9537
3175 9536 3176 9540 3182 9540 3185 9544
3193 9542 3199 9545 3205 9542 3213 9546
TIME...MOT...LOC 0911Z 230DEG 36KT 3193 9540
19Local storm report, Feb 20, 3:34 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG WHITEHOUSE 32.23N 95.22W
02/20/2017 SMITH TX LAW ENFORCEMENT
POWER LINES DOWN IN WHITEHOUSE.
&&
EVENT NUMBER SHV1700049
15Special weather statement, Feb 20, 4:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
421 AM CST MON FEB 20 2017
TXZ097-111-112-201115-
Cass TX-Bowie TX-Morris TX-
421 AM CST MON FEB 20 2017
......SIGNIFICANT WEATHER ADVISORY FOR BOWIE COUNTY...CASS AND
EASTERN MORRIS COUNTIES UNTIL 515 AM CST......
At 417 AM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near De Kalb southward to Naples and
Lone Star, moving east at 40 mph.
Winds in excess of 30 mph will be possible with this line of storms.
Locations impacted include...
Texarkana, Atlanta, Wake Village, New Boston, Nash, Hooks,
Daingerfield, Linden, Hughes Springs, De Kalb, Lone Star, Queen City,
Naples, Redwater, Maud, Omaha, Red Lick, Bivins, Us 259 And I 30
Intersection and Rocky Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3363 9474 3361 9446 3360 9445 3358 9438
3354 9438 3359 9424 3356 9425 3356 9419
3358 9422 3359 9418 3355 9413 3358 9407
3355 9404 3288 9404 3288 9471 3292 9476
TIME...MOT...LOC 1017Z 250DEG 36KT 3330 9469
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:11 AM CST | Special Weather Statement | SHV | Cherokee | 49 min |
| Feb 20, 3:26 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Nacogdoches, Rusk, Smith | 64 min |
| Feb 20, 4:04 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Upshur | 56 min |
| Feb 20, 5:31 AM CST | Special Weather Statement | SHV | Cass, Marion | 59 min |
| Feb 20, 7:40 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 4 days |
| Feb 20, 9:11 AM CST | River Flood Warning | SHV | Gregg | 61 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.